Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 7, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 19, 2007, 2:54 PM AKST. It took effect at Jan 20, 2007, 12:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 2:54 PM AKST (23:54 UTC)
- In effect from
- Jan 20, 2007, 12:00 PM AKST
- Expired
- Jan 20, 2007, 5:10 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 200454 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 754 PM AST FRI JAN 19 2007 AKZ171-201700- /X.NEW.PAFC.BZ.A.0007.070120T2100Z-070121T1400Z/ KODIAK ISLAND- INCLUDING THE CITY OF...KODIAK CITY 754 PM AST FRI JAN 19 2007 ...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A STORM DEVELOPING OVER THE NORTH PACIFIC IS TRACKING TOWARD THE GULF OF ALASKA. AT THIS POINT THERE IS UNCERTAINTY AS TO WHERE THIS STORM IS GOING TO TRACK. IT COULD TRACK TOWARD THE EASTERN GULF AND HAVE LITTLE IMPACT ON KODIAK ISLAND OR IT COULD TRACK TO THE WESTERN GULF AND BRING SNOW AND WIND TO KODIAK ISLAND. BECAUSE OF THIS UNCERTAINTY IN STORM TRACK A BLIZZARD WATCH HAS BEEN ISSUED TO MAKE PEOPLE AWARE OF THE POTENTIAL FOR WHITE-OUT CONDITIONS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. AS THE STORM MOVES CLOSER AND WE GET A BETTER IDEA OF WHICH TRACK IT WILL TAKE THE FORECAST WILL BE UPDATED. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
1 follow-up statement
000 WWAK41 PAFC 201410 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 510 AM AST SAT JAN 20 2007 AKZ171-210215- /X.UPG.PAFC.BZ.A.0007.070120T2100Z-070121T1400Z/ /X.NEW.PAFC.BZ.W.0011.070120T2100Z-070121T0900Z/ KODIAK ISLAND- INCLUDING THE CITY OF...KODIAK CITY 510 AM AST SAT JAN 20 2007 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT AST TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT AST TONIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STORM OVER THE NORTH PACIFIC WILL TRACK THROUGH THE GULF OF ALASKA THIS AFTERNOON AND EVENING THE MOVE INLAND NEAR CORDOVA SUNDAY MORNING. SNOW HAS STARTED OVER KODIAK ISLAND THIS MORNING...BUT NORTH WINDS ARE NOT EXPECTED TO INCREASE UNTIL LATE THIS MORNING. NORTH WINDS OF 25 TO 35 MPH COMBINED WITH SNOW WILL CAUSE WHITE-OUT CONDITIONS OVER KODIAK ISLAND THIS AFTERNOON AND EVENING. SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT WITH WINDS DIMINISHING AS WELL. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 19, 10:00 AM AKST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 19, 10:00 AM AKST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 300 PM AST FRI JAN 19 2007 .DISCUSSION...TWO WEAK LOWS REMAIN THE FOCUS OF THE WEATHER AROUND SOUTHERN ALASKA TODAY. THE EASTERN LOW IS IN PRINCE WILLIAM SOUND AND BRINGING MODERATE SNOW TO THE VALDEZ AREA AND OTHER AREAS AROUND PRINCE WILLIAM SOUND. THIS LOW IS CONTINUING TO WEAKEN AND WILL MOVE INTO THE COPPER RIVER BASIN OVERNIGHT AND DISSIPATE. AREAS OF LIGHT SNOW PERSISTS IN NORTHERN COOK INLET AND THE SUSITNA VALLEY THIS AFTERNOON BUT ARE NOT EXPECTED TO PRODUCE SIGNIFICANT ADDITIONAL SNOW ACCUMULATIONS. THE NEXT LOW IN THE EAST WILL ARRIVE IN THE GULF OF ALASKA SATURDAY AFTERNOON AND HEAD TO YAKUTAT SUNDAY. THIS TRACK WILL MINIMIZE THE IMPACT OF THIS LOW OVER THE FORECAST AREA. BIGGEST IMPACT WILL BE IN THE GULF OF ALASKA OFFSHORE WATERS AREA AND THE NORTH GULF COAST. THIS LOW IS ALREADY EVIDENT ON SATELLITE IMAGERY NEAR 45N 160W THIS AFTERNOON. THIS LOW HAS BEEN DIFFICULT FOR THE MODELS TO RESOLVE THE LAST FEW DAYS BUT THE MODELS SEEM TO ALL BE CONVERGING ON THE SOLUTION THAT BRINGS THIS LOW INTO YAKUTAT. IN THE WEST THE LOW NEAR BRISTOL BAY IS VERY SLOWLY WEAKENING AND DRIFTING EAST. SNOW SHOWERS ASSOCIATED WITH THIS LOW WILL PERSIST NEAR IT THROUGH THE WEEKEND. COLD AIR ADVECTION BEHIND THIS LOW IS INCREASING AND PUSHING WINDS IN THE PRIBILOFS TO OVER 40 MPH. THE PRESSURE GRADIENT IN THE EASTERN BERING SEA IS ALSO IS ACCENTUATED BY A RIDGE IN THE WEST AND CENTRAL BERING SEA THAT WILL REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 179. HEAVY FREEZING SPRAY 179 185. FIRE WEATHER...NONE. JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 18, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 18, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Jan 19, 1:00 AM AKST | Small Craft Advisory | AFC | 10 hr | |
| Jan 19, 1:50 AM AKST | Gale Warning | AFC | 9 hr | |
| Jan 19, 8:20 AM AKST | Blizzard Warning | AFC | 12 hr | |
| Jan 19, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 19, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 19, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 19, 11:47 AM AKST | Heavy Freezing Spray Warning | AFC | 11 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.